Alert archive / Arkansas / Tornado Warnings in 2004
Tornado Warning 16, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 1, 2004, 12:47 AM CDT for Boone County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 12:47 AM CDT (05:47 UTC)
- Expired
- May 1, 2004, 1:20 AM CDT
- In force
- 33 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Boone County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 954 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 010547
TORLIT
ARC009-010620-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1247 AM CDT SAT MAY 1 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
BOONE COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 120 AM CDT
* AT 1244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO ABOUT 3 MILES NORTHWEST OF HARRISON...MOVING EAST AT 35
MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
BERGMAN AROUND 100 AM CDT
&&
A DOPPLER RADAR DETECTED TORNADO MEANS THERE IS STRONG ROTATION
WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE
MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR
SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3619 9289 3619 9324 3634 9324 3637 9314
3639 9289
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 30, 2:50 PM CDT, 9 hours 57 minutes earlier.
Area forecast discussion, Apr 30, 2:50 PM CDT, 9 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 250 PM CDT FRI APR 30 2004 .SHORT TERM...TONIGHT THROUGH MONDAY SHORT RANGE MODELS IN VERY GOOD AGREEMENT THIS AFTERNOON REGARDING THE DEVELOPING SITUATION. ONLY DIFFERENCE OF NOTE IS THE QPF BEING GENERATED BY THE GFS SOLUTION. THE MODEL ONCE AGAIN APPEARS TO BE HAVING FEED BACK PROBLEMS. WILL GO WITH A BLEND OF SOLUTIONS THIS AFTERNOON BUT WILL DEFINITELY LEAN TOWARDS THE ETA QPF. FIRST BATCH OF RAIN MOVING ACROSS THE NORTH AT THIS TIME WINDING DOWN AS SHORT WAVE RESPONSIBLE FOR IT MOVES OUT OF THE AREA. ALL INDICATIONS ARE MORE RAIN ON THE WAY STARTING TONIGHT THROUGH MOST OF SATURDAY. FLASH FLOOD WATCH ISSUED FOR PARTS OF THE NORTH WILL BE EXPANDED SOUTHWARD TO COVER THE ENTIRE CWA WITH THE EXCEPTION OF THE SOUTHERN TWO TIERS OF ZONES. LATEST SURFACE ANALYSIS PLACES COLD FRONT FROM NORTHWEST MISSOURI TO THE TEXAS PANHANDLE . THIS FEATURE WILL BECOME THE FOCUS FOR SHOWERS AND THUNDERSTORMS. PRECIPITABLE WATER VALUES FROM THE 12Z LZK SOUNDING IN EXCESS OF AN INCH AND A QUARTER WITH VALUES INCREASING TO ALMOST TWO INCHES BY SATURDAY NIGHT AS LOW LEVEL JET ADVECTS GULF MOISTURE IN SO PLENTY OF MOISTURE IN PLACE. SEVERAL WEAK WAVES WILL RIPPLE THROUGH THE SOUTHWEST FLOW THIS EVENING TO MAINTAIN AT LEAST CHANCE POPS BEFORE THE MAIN SHOW BEGINS TONIGHT. A SIGNIFICANT PIECE OF ENERGY EJECTS OUT OF THE SOUTHERN ROCKIES AND DEVELOPS A SURFACE LOW ON THE FRONT TONIGHT NEAR THE RED RIVER AS IT SAGS SLOWLY SOUTHEAST. IMPRESSIVE LIFT IN EXCESS OF 20 -UBARS/S AND FAVORABLE JET DYNAMICS ALL POINT TO A POSSIBLE HEAVY RAIN EVENT DEVELOPING AFTER MIDNIGHT. WIDESPREAD RAINFALL IN EXCESS OF TWO INCHES LIKELY WITH UP TO THREE INCHES POSSIBLE THROUGH SATURDAY LEADING TO ADDITIONAL HYDROLOGIC CONCERNS. SURFACE LOW WILL BE LOCATED NEAR LITTLE ROCK SATURDAY MORNING AND MOVING INTO THE MISSOURI BOOTHEEL BY NOON. FROPA EXPECTED EARLY IN THE DAY OVER THE NORTHWEST AND CLEARING THE SOUTHEAST LATE IN THE DAY. WILL INCREASE THE POPS TO CATEGORICAL TONIGHT AND SLOWLY TAPER THEM OFF FROM NORTHWEST TO SOUTHEAST DURING THE DAY SATURDAY AS MAJORITY OF THE PRECIPITATION WILL BE ALONG AND PRECEDING THE FRONT. POPS WILL HAVE TO BE HELD ON ALL DAY AND THROUGH PART OF THE NIGHT WITH GOOD UPPER LEVEL SUPPORT LAGGING BEHIND THE SURFACE BOUNDARY. WILL CONTINUE THE MENTION OF THUNDER WITH DECENT MID LEVEL LAPSE RATES. HIGH PRESSURE BEGINS TO BUILD IN SUNDAY BUT WILL STILL HAVE TO INTRODUCE SLIGHT CHANCE POPS IN THE AFTERNOON ACROSS THE NORTH AS COLD POOL ALOFT ASSOCIATED WITH TROF AXIS MOVES THROUGH. HIGH PRESSURE DOMINATES SUNDAY THROUGH MONDAY. MAV/FWC BLEND WILL BE USED FOR TEMPERATURES. && .LONG TERM...MONDAY NIGHT THROUGH FRIDAY MODELS NOT IN PARTICULARLY GOOD AGREEMENT WITH THE DETAILS THIS AFTERNOON BUT ALL AGREE THAT PATTERN WILL BECOME MUCH QUIETER DURING THE PERIOD. BIGGEST DISCREPANCY AMONGST THE MODELS DEAL WITH THE AMPLIFICATION OF THE APPROACHING H5 RIDGE. THE GFS MAY BE OVERDONE COMPARED TO THE ECMWF BUT IT HAS SHOWN THE BEST RUN TO RUN CONSISTENCY. AS SUCH...WILL GO WITH A BLEND OF SOLUTIONS. HIGH PRESSURE WILL BE WELL IN CONTROL WHEN THE MEDIUM RANGE PERIOD STARTS. BROAD TROUGH OVER THE EASTERN CONUS WILL MOVE EASTWARD TUESDAY WITH NORTHWEST FLOW OVER THE AREA CONTINUING. MODELS SHOWING A WEAK SYSTEM MOVING THROUGH THE FLOW LATE WEDNESDAY BUT BEST DYNAMICS REMAIN TO THE NORTHEAST AND NO PRECIPITATION IS EXPECTED. A STRONG UPPER LOW APPROACHES THE PACIFIC NORTHWEST WEDNESDAY WHICH IN TURN PUMPS UP A STRONG RIDGE OVER THE ROCKIES. WILL NOT GO QUITE AS AMPLIFIED WITH THE FEATURE AS THE GFS IS SHOWING BUT RIDGE WILL STILL TRANSLATE EASTWARD WITH TIME. RIDGE WILL BE OVER THE CENTRAL CONUS BY THE END OF THE PERIOD FOR CONTINUED DRY CONDITIONS. CONCERNING TEMPERATURES...AREA WILL BE IN NORTHWEST FLOW THE MAJORITY OF THE WEEK WITH SEASONABLE TEMPERATURES EXPECTED. FRIDAY MAY BE THE WARMEST DAY YET BUT WILL NOT GO OVER BOARD THAT FAR OUT. MEX GUIDANCE LOOKS REASONABLE BUT WILL TWEAK HIGHS UPWARDS A TAD. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 62 74 49 69 / 80 80 60 10 HARRISON AR 56 64 41 65 / 100 100 40 20 HOT SPRINGS AR 61 73 49 70 / 80 80 50 0 PINE BLUFF AR 65 75 50 70 / 70 70 70 10 MOUNTAIN HOME AR 57 66 41 64 / 100 100 40 20 MONTICELLO AR 65 76 52 71 / 70 70 70 10 SEARCY AR 61 73 48 68 / 80 80 60 10 MOUNT IDA AR 60 71 48 70 / 90 90 50 0 RUSSELLVILLE AR 59 69 46 68 / 90 100 40 0 && LZK WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL NOON CDT SATURDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047... ARZ054>057. && 56
Hazardous weather outlook, Apr 30, 9:12 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 912 PM CDT FRI APR 30 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 912 PM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A COLD FRONT WAS POSITIONED FROM SOUTHWEST MISSOURI THROUGH NORTHWEST ARKANSAS AND INTO EASTERN OKLAHOMA AND MOVING SOUTHEAST. THE FRONT WILL MOVE INTO CENTRAL ARKANSAS LATE TONIGHT. SHOWERS AND THUNDERSTORMS WILL FORM ALONG AND AHEAD OF THIS FRONT. MOST OF ARKANSAS IS UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THERE IS A POSSIBILITY OF LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PARTS OF NORTHWEST AND SOUTH ARKANSAS. A FLOOD WATCH HAS BEEN POSTED FOR MUCH OF THE NORTH AND CENTRAL SECTIONS THROUGH NOON SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS THE COLD FRONT MOVES ACROSS THE STATE SATURDAY...THE POTENTIAL FOR LOCALLY HEAVY RAINFALL MOVES TO THE SOUTHEAST. MUCH OF THE STATE IS UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...AS THE FRONT WILL SLOWLY MOVE THROUGH THE STATE. UPPER LEVEL DISTURBANCES WILL INTERACT WITH THE FRONT SATURDAY...AND INCREASE THE CHANCE FOR HEAVY RAINFALL...ESPECIALLY IN THE SOUTHEAST HALF OF THE STATE. WITH SOME RIVERS IN EASTERN ARKANSAS STILL ABOVE FLOOD STAGE FROM THE HEAVY RAINS LAST WEEK...ANY RAINFALL WILL AGGRAVATE OR PROLONG FLOODING. AREAS EAST OF LITTLE ROCK WILL HAVE THE POTENTIAL OF SEEING ONE TO TWO INCHES OF RAINFALL THROUGH SATURDAY. HIGH PRESSURE WILL MOVE INTO THE STATE SUNDAY...BRINGING DRY WEATHER AND COOL TEMPERATURES THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE OVER THE NORTHWEST HALF OF THE STATE TONIGHT...AND ACROSS THE ENTIRE STATE ON SATURDAY. 51
In the hours before
Local storm report, Apr 30, 7:13 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
713 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL LADD 34.13N 91.93W
04/30/2004 1.75 INCH JEFFERSON AR LAW ENFORCEMENT
0635 PM HAIL WOODLAWN 33.97N 92.04W
04/30/2004 1.00 INCH CLEVELAND AR LAW ENFORCEMENT
&&
51Local storm report, Apr 30, 7:31 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
731 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 8 NW WARREN 33.69N 92.17W
04/30/2004 0.75 INCH BRADLEY AR NWS STORM SURVEY
&&
51Special weather statement, Apr 30, 9:05 PM CDT, 3 hours 42 minutes before
ARZ003-012-021-022-030-037-038-010215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 905 PM CDT FRI APR 30 2004 SEVERE THUNDERSTORM WATCH NUMBER 133 THAT WAS IN EFFECT FOR... BOONE...SCOTT...YELL...LOGAN...NEWTON...POPE AND JOHNSON COUNTIES... HAS BEEN CANCELLED. 44
Local storm report, May 1, 12:39 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1239 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL WASHITA 34.65N 93.53W
04/30/2004 0.75 INCH MONTGOMERY AR LAW ENFORCEMENT
&&
44The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 11:27 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 48 min |
| Apr 30, 11:49 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 36 min |
| May 1, 12:10 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry | 40 min |
| May 1, 12:19 AM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 41 min |
| May 1, 12:31 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 44 min |
| May 1, 12:45 AM CDT | Severe Thunderstorm Warning | LZK | Conway | 30 min |
| May 1, 1:05 AM CDT | Flash Flood Warning | LZK | Boone | 3 hr |
| May 1, 1:24 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner | 41 min |
| May 1, 2:08 AM CDT | Severe Thunderstorm Warning | LZK | White | 47 min |
| May 1, 2:22 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Izard | 43 min |
| May 1, 2:39 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 51 min |
| May 1, 3:07 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 28 min |
Nearby
Tornado Warnings in Arkansas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.